Hail, White
- When
- March 15, 8:10 PM CST
- Where
- White County, 1 mi E of Pangburn
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 35.433, -91.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 15, 3:27 PM CST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CST FRI MAR 15 2002 FORECAST CONCERNS: SVR WX POTENTIAL EARLY...THEN TEMP AND POP TRENDS. CURRENT SFC/MSAS DATA SHOWS FRONT HAS MADE A LITTLE SEWD PROGRESS FROM THIS MRNG. CURRENTLY THE BNDRY RUNS FROM KARG...TO KRUE...TO KMWT TO KDEQ. A SFC WAVE WAS ALSO NOTED OVER SWRN AR. CAP TO THE SOUTH OF THE FRONT WILL WEAKEN CONTINUE TO THIS EVENING AS UPPER SUPPORT/COLDER AIR ALOFT MOVE INTO THE FA. ALREADY SEE SOME TSRA STARTING TO FIRE OVER CNTRL AND SWRN AR. MEANWHILE...ELEVATED CONVECTION CONTINUES TO AFFECT WRN AND NRN AR...N OF THE BNDRY. MODELS ARE IN DECENT AGREEMENT WITH OVERALL FCST TRENDS FOR THE PERIOD. UPPER FLOW STILL PROGGED TO REMAIN FROM THE SW FOR THE NEXT FEW DAYS. SEVERAL UPPER LEVEL SYSTEMS MOVING THRU THE UPPER FLOW WILL BRING PERIODS OF UNSETTLED WX THRU THE WEEKEND. TIMING OF EACH RAIN EVENT WILL BE A HEADACHE FOR THIS FCST. WENT WITH A BLEND OF THE ETA AND AVN FOR THIS PACKAGE. SFC LOW WILL TRACK NEWD THIS EVENING...THIS SHOULD ALLOW CDFNT TO WORK THRU THE REST OF THE FA TONIGHT. WILL CONTINUE WITH SCATTERED POPS OVER WRN AND NRN ZONES MAINLY EARLY TNGT...WITH LIKELY POPS ELSEWHERE. SOMEWHAT COOLER AND DRIER AIR WILL MOVE IN BEHIND THE FRONT OVERNIGHT AND MUCH OF SATURDAY. NEXT UPPER SYSTEM WILL BRING A CHANCE OF SHRA TO MOST AREAS SATURDAY NIGHT AND EARLY SUNDAY...AS SFC FRONT DRIFTS NWD. THEN EXPECT ANOTHER BREAK IN THE PRECIP FOR MUCH OF THE DAY ON SUNDAY. YET ANOTHER UPPER SYSTEM WILL BRING MORE RAIN CHANCES TO THE REGION MONDAY INTO EARLY TUESDAY. FRONT FINALLY GETS A GOOD PUSH SEWD BY MIDWEEK. MAJOR DIFFERENCES NOTED IN THE LONGER RANGE MODELS...SO CONFIDENCE IS NOT HIGH ATTM. TEMPS WILL BE A CHALLENGING THROUGHOUT THE PERIOD. CLOUDS/RAIN WILL KEEP TEMPS DOWN...ESPECIALLY OVER SERN AR. TRENDED WITH MOS FOR TEMPS ALL PERIODS. WITH THE GROUND ALREADY SATURATED OVER MUCH OF AR...THE ADDITIONAL RAIN OVER THE NEXT FEW DAYS WILL AGGRAVATE THE FLOODING POTENTIAL. SH ISSUED AN ESF FOR THE REGION TO COVER THIS POTENTIAL. ..44.. .LZK...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM LEAD HILL AR .75 INCH HAIL
03/15/02 BOONE HAIL COVERED GROUND.
REPORTED BY EMERGENCY
MANAGEMENT.
0415 PM ROYAL AR .88 INCH HAIL
03/15/02 GARLAND REPORTED BY STORM
SPOTTER.
0415 PM ROYAL AR 70 MPH TSTM GUST
03/15/02 GARLAND REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM WESTERN GROVE AR 1.5 INCH HAIL
03/15/02 NEWTON REPORTED BY PUBLIC.
0440 PM FOUNTAIN LAKE AR .75 INCH HAIL
03/15/02 GARLAND REPORTED BY EMERGENCY
MANAGEMENT.
0445 PM 4 NE FOUNTAIN LAKE AR WIND DAMAGE
03/15/02 GARLAND POWER OUTAGES AND LARGE
TREE LIMBS DOWNARZ003>005-012-013-160020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 27...SCHEDULED TO EXPIRE AT 6 PM... HAS BEEN CANCELLED FOR PARTS OF NORTH CENTRAL ARKANSAS. THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR BOONE...BAXTER... MARION...NEWTON AND SEARCY COUNTIES. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING BUT THE THREAT OF SEVERE WEATHER HAS ENDED. 56
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
551 PM CST FRI MAR 15 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM BLAND AR .75 INCH HAIL
03/15/02 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0535 PM LITTLE ROCK AR .75 INCH HAIL
03/15/02 PULASKI AT WALTON HEIGHTS.
REPORTED BY HAM RADIO
OPERATOR.
0545 PM NORTH LITTLE ROCK AR .75 INCH HAIL
03/15/02 PULASKI NEAR I-430 AND CRYSTAL
HILL ROAD. REPORTED BY
HAM RADIO OPERATOR.
28ARZ006-007-014>016-023>025-031>034-039-160100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 552 PM CST FRI MAR 15 2002 ...SEVERE THUNDERSTORM WATCH EXTENDED... THE SEVERE THUNDERSTORM WATCH THAT WAS SCHEDULED TO EXPIRE AT 6 PM HAS BEEN CANCELLED. THIS WATCH HAS BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 10 PM. THE NEW WATCH IN IN EFFECT FOR CLEBURNE...FULTON...INDEPENDENCE... IZARD...SHARP...STONE...VAN BUREN...CONWAY...FAULKNER... JACKSON...PERRY...WHITE AND WOODRUFF COUNTIES UNTIL 10 PM. SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE AREA AND THE THREAT OF SEVERE WEATHER WILL CONTINUE UNTIL 10 PM IN THESE AREA. 56
The Little Rock radar (KLZK), 77 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286954.